Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Feb 1, 2012, 3:53 PM CST for Richland Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2012, 3:53 PM CST (21:53 UTC)
- Expired
- Feb 1, 2012, 4:25 PM CST
- In force
- 32 min
- Issued by
- NWS Jackson, MS
County Richland Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 172 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
895
WWUS84 KJAN 012153
SPSJAN
LAZ007-015-012225-
RICHLAND LA-MOREHOUSE LA-
353 PM CST WED FEB 1 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CST WED FEB 1 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 11 MILES NORTHWEST OF START AT 353 PM CST...MOVING EAST
AT 30 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN MOREHOUSE AND NORTHERN RICHLAND PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3268 9163 3267 9164 3267 9160 3258 9159
3258 9158 3245 9159 3249 9193 3252 9191
3259 9194 3264 9193 3265 9192 3266 9194
3268 9196
TIME...MOT...LOC 2153Z 274DEG 25KT 3259 9196
$$
BYBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Feb 1, 10:30 AM CST, 5 hours 23 minutes earlier.
Area forecast discussion, Feb 1, 10:30 AM CST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CST WED FEB 1 2012 .UPDATE...RATHER STRONG MID TO UPPER LEVEL DISTURBANCE EXHIBITING LOW AMPLIFICATION IS RACING TOWARD THE LOWER MS VALLEY LATE THIS MORNING. ADVECTION OF WARMTH AND MOISTURE AHEAD OF THIS WAVE DROVE DEVELOPMENT OF COPIOUS SHOWERS AND EMBEDDED THUNDERSTORMS OVERNIGHT INTO THIS MORNING ACROSS PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI AND SOUTHERN MISSISSIPPI. CURRENTLY WE ARE SEEING THIS MAIN BRUNT OF PRECIP EXIT TO THE EAST OF THE CWA...BUT THE MAIN SHORTWAVE TROUGH AXIS STILL REMAINS WELL OFF TO THE WEST. ANOTHER...SMALLER...AREA OF SHOWERS AND EMBEDDED STORMS IS TAKING SHAPE CENTERED AROUND NATCHEZ AND THIS ACTIVITY IS EXPECTED TO MOVE EAST (OR EAST NORTHEAST) THROUGH MID AFTERNOON AS DRIVING MEAN FLOW HAS VEERED A BIT IN THE WAKE OF THIS MORNINGS PRECIPITATION SHIELD. ELSEWHERE...THE INCOMING TROUGH IS PROMPTING DEVELOPMENT OF LOW PRESSURE OVER WESTERN ARKANSAS WHICH WILL PUSH A COLD FRONT GRADUALLY TO THE NORTHWEST BORDERS OF OUR FORECAST AREA BY LATE AFTERNOON TO EARLY EVENING. ALTHOUGH MOISTURE WILL BE A LITTLE LACKING UP IN THIS NEIGHBORHOOD...THERE IS STILL ANTICIPATED TO BE A POCKET OF MODERATE INSTABILITY DEVELOPING THANKS TO VERY COLD TEMPERATURES ALOFT. THE STORM PREDICTION CENTER HAS JUST RECENTLY ISSUED AN OFFICIAL SLIGHT RISK OF SEVERE STORMS (MAINLY FOR A LARGE HAIL RISK) OVER MUCH OF CENTRAL AND SOUTHERN AR...AND EXTENDING SOUTHEAST INTO THE FAR NORTHWEST PORTIONS OF THE ARKLAMISS. THINKING IS THAT AT LEAST ISOLATED STORMS WILL FORM ALONG THIS FRONT AND AFFECT OUR CWA IN THE UPPER DELTA AND ALONG THE HIGHWAY 82 CORRIDOR LATER THIS AFTERNOON INTO THIS EVENING. FURTHER SOUTH AND SOUTHEAST MOST OF THE SHOWERS AND STORMS SHOULD BE TRYING TO EXIT OR END BEFORE LATE AFTERNOON WITH A MUCH LESSER SEVERE RISK WITH THAT PARTICULAR SUBSET OF ACTIVITY. OTHERWISE...WE WILL ALSO BE WATCHING FOR HEAVY RAIN IN SOUTHEASTERN MS GIVEN THE POTENTIAL FOR MORE HEAVY DOWNPOURS MOVING OVER THE SAME AREAS THIS AFTERNOON THAT RECEIVED SUCH THIS MORNING. WILL UPDATE THE HWO ACCORDINGLY. /BB/ && .PREV DISCUSSION... /ISSUED 418 AM CST WED FEB 1 2012/ SHORT TERM...THE EFFECTS OF WARM ADVECTION AHEAD OF A DIFFUSE LOW LEVEL SYSTEM AND A FLAT WAVE LIFTING INTO THE AREA HAVE RESULTED IN PERSISTENT CONVECTION ACROSS THE AREA OVERNIGHT. CONVECTION INTENSIFIED TO OUR SW DURING THE PREDAWN HOURS AS THE UPPER WAVE LIFTED INTO LA. SPC WRF AND OTHER HIGH RES MODELS SUGGEST SCT CONVECTION CONTINUING ACROSS SRN ZONES TODAY. THE SPC WRF SOLUTION LOOKS REASONABLE KEEPING ACTIVITY SOUTH OF I-20. THIS IS MORE IN LINE WITH THE GENERAL MODEL SOLUTIONS FOR TODAY THAT SHOW LOW LEVEL HELICITIES DECREASING FROM THE NW THIS MORNING AS LOW LEVEL FLOW VEERS MORE WLY...LEAVING A SWATH OF BETTER LOW LEVEL HELICITIES ACROSS SRN ZONES BY 18Z. WE WILL SEE THE POTENTIAL FOR STRONG...POSSIBLY SEVERE...CONVECTION ACROSS THE SOUTH TODAY AND THIS WILL BE MENTIONED IN THE HWO. ALTHOUGH LOW LEVEL HELICITIES AND LOW LEVEL SHEAR WILL BE ON THE DECREASE FROM NW AS WIND FLOW VEERS...DEEP LAYER SHEAR AND CAPE WILL BE ON THE INCREASE AS A LONGER WAVE TROUGH PIVOTS INTO THE AREA THIS AFTERNOON AND EVENING. COOL TEMPS ALOFT ASSOCIATED WITH THIS FEATURE WILL PROVIDE INSTABILITY BUT MOISTURE WILL BE QUESTIONABLE AS THE DEEPER MOISTURE FIELDS ARE FORECAST TO LIFT EAST OF THE AREA DURING THE LATE MORNING AND EARLY AFTERNOON...THE UPPER WAVE AND COOLER 500 MB TEMPS POSSIBLY LAGGING BEHIND THE BETTER MOISTURE. WILL FOLLOW THE TREND OF THE SPC OUTLOOK FOR TODAY AND ADD MENTION OF THE POSSIBILITY OF STRONG CONVECTION OVER NWRN ZONES TODAY...THE PRIMARY RISK LOOKING TO BE HAIL AND POSSIBLY WIND AS CURRENT INDICATIONS ARE THAT MOST ACTIVITY WILL REMAIN ELEVATED IN NATURE. WE WILL SEE SHORTWAVE RIDGING ALOFT AND DEVELOPING NLY FLOW AT LOW LEVELS TONIGHT IN THE WAKE OF THE UPPER AND LOWER TROUGH. SLY FLOW RESUMES AT 850 MB THURSDAY BUT SURFACE WIND IS EXPECTED TO REMAIN E/SELY AS A SURFACE WAVE LIFTS INLAND FROM THE GULF...THE GFS BEING THE MOST AGGRESSIVE WITH MOISTURE RETURN. BOTH MODELS INDICATE FLAT UPPER RIDGING OVER THE REGION WELL INTO THE DAY WHILE THE EURO MAINTAINS LOW LEVEL RIDGING LONGER INTO THE AFTERNOON. WILL MAINTAIN RAIN CHANCES FOR SRN INTO CENTRAL ZONES FOR THURSDAY BUT UNDERCUT MAV MOS VALUES FOR NOW. 850 MB FLOW AND MOISTURE TRANSPORT INCREASE THURSDAY NIGHT AHEAD OF A DEVELOPING LOW OVER TX. WITH DEEPER MOISTURE AND INCREASING WARM ADVECTION WILL FOLLOW MAV MOS TREND FOR INCREASING RAIN CHANCES THURSDAY NIGHT BUT MOS NUMBERS LOOK A BIT TOO HIGH...ESPECIALLY CONSIDERING WEAKER FORCING PAINTED BY THE EURO AND THE GFS TREND TO OVERDO NIGHTTIME POPS...SO WILL GO WITH SLIGHTLY LOWER GFS ENSEMBLE AVG MOS POPS WHICH STILL PAINT LIKELY RAIN CHANCES IN THE SOUTH. LONG TERM...HUMID AND ABOVE AVERAGE TEMPERATURES EXPECTED AT LEAST THROUGH FRI/SAT BEFORE COOLER AIR SLOWLY FILTERS IN BY LATE WEEKEND TO EARLY NEXT WORK WEEK. LOWER CONFIDENCE STILL EXISTS IN FORECAST EVOLUTION SUNDAY AND BEYOND DUE TO CONTINUED MODEL DIFFERENCES. FOR FRIDAY MORNING...THE SRN 2/3RDS OF THE ARKLAMISS WILL BE WELL WITHIN THE WARM SECTOR AS LOWER 60 DEWPOINTS INFILTRATE NORTHWARD DUE TO SFC LOW DEVELOPMENT ACROSS THE SRN PLAINS AS A DEEP AND HIGHLY AMPLIFIED H5 TROUGH DIGS ACROSS THE WRN CONUS. ONGOING RAIN AND THUNDERSTORMS LOOK LIKELY AS STRONG ISENTROPIC UPGLIDE IN PRESENCE OF 800-1500 J/KG MUCAPE AND A S/WV EJECTING AHEAD OF THE NOW CLOSED CUT-OFF TROUGH OVER CNTRL PLAINS SHOULD SUPPORT DECENT COVERAGE. FOR FRIDAY AFTERNOON...SOME THUNDERSTORMS ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD MISSISSIPPI LINE COULD BECOME STRONG AND SEVERE WITH THE MAIN HAZARDS OF WIND GUSTS TO 60 MPH AND QUARTER SIZED HAIL. HOWEVER WITH INCREASING 0-1 KM SRH VALUES INVOF 600-800 J/KG MUCAPE FRIDAY NIGHT MAY ENHANCE THE POTENTIAL FOR TORNADO DEVELOPMENT. A QUICK BREAK IN THE RAIN COULD OCCUR SATURDAY MORNING AS S/WV PULLS OFF BUT RAIN SHOWERS AND THUNDERSTORMS LOOK PROBABLE TO RETURN BY SATURDAY AFTERNOON ACROSS MUCH OF THE REGION. ISENTROPIC LIFT ALONG WITH INCREASING INSTABILITY SAT AFTERNOON COULD ALLOW FOR SOME ADDITIONAL ISOLATED STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF THE I-20 CORRIDOR WITH THE SAME POTENTIAL HAZARDS AS FRIDAY. FOR SUNDAY AND BEYOND...HAVE BLENDED OPS GFS/GEM/DGEX WITH THE EC ROUGHLY 70/30. THE OPS GFS/DGEX CONTINUE TO BE MORE PROGRESSIVE WITH THE FILLED CLOSED H5 LOW BEING PHASED IN WITH A STRONG VORTICITY LOBE ACROSS THE NE CONUS BY EARLY SUNDAY. THIS PROGRESSIVE NATURE DRIVES THE ASSOCIATED SFC LOW AND ATTENDANT COLD FRONT THROUGH THE REGION BY SUNDAY MORNING...EFFECTIVELY ENDING THE RAIN SHOWERS. THE EC CONTINUES TO HANG BACK THE CLOSED LOW OVER CNTRL KANSAS VS OPS GFS/DGEX FARTHER ENE OVER THE MID/UPPER MS VALLEY. THIS POSITIONING ALLOWS THE STRONG ARCTIC VORTEX ACROSS THE NE CONUS TO COMPLETELY MISS THE CUT-OFF LOW OVER THE CNTRL CONUS. THE EC PATTERN DICTATES THAT THE FRONT WILL NOT PUSH THROUGH UNTIL MONDAY AND DO SO VERY SLOWLY. THE GEM IS SOMEWHAT BETWEEN THESE SOLUTIONS WITH A PROGRESSIVE NATURE OF THE CLOSED LOW AND SFC COLD FRONT BUT SHOWS THE H5 CLOSED LOW NOT PHASING WITH THE VORT LOBE OVER NE CONUS AND DOES LINGER PRECIP THROUGH MID-DAY SUNDAY ACROSS SE AREAS. FURTHERMORE...NEARLY ALL INDIVIDUAL GFS ENSEMBLE MEMBERS FAVOR THE OPS GFS SOLUTION...THUS A 70/30 WEIGHTING WAS APPLIED TO THE SUN-WED TIME FRAME. THAT BEING STATED...HAVE ADDED IN SHOWER WORDING FOR SUNDAY MORNING AND SOME THUNDER WORDING FOR SUNDAY AFTERNOON TO ACCOUNT FOR SOME SLOWER TIMING PER EC FOR ERN AREAS OF MS. LOW TEMPS WERE ALSO INCREASED OVER MEXMOS A COUPLE OF DEGREES FOR SUN MORNING. FOR MON-WED...COOLER AND MORE SEASONABLE TEMPERATURES LOOK TO BE ON PAR REGARDLESS OF MODEL SOLUTION AS BROAD SFC HIGH PRESSURE SETTLES IN ACROSS THE OHIO RIVER VALLEY WITH SOME RETURN FLOW BEGINNING ONCE AGAIN WED. /ALLEN/ && .AVIATION...WIDESPREAD IFR/MVFR CIGS AND SOME FOG CAN BE EXPECTED ACROSS THE AREA THIS MORNING. A CLUSTER OF SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS THE SOUTHWEST...WHICH WILL SPREAD ACROSS THE SOUTHERN HALF OF THE REGION THIS MORNING. SHOWERS AND THUNDERSTORMS WILL BECOME MORE ISOLATED TO SCATTERED IN NATURE FOR THIS AFTERNOON...DECREASING LATER DURING THE AFTERNOON AND ENDING THIS EVENING IN THE SOUTHEAST. WIDESPREAD IFR/MVFR CIGS WILL PERSIST INTO THE AFTERNOON ACROSS THE AREA. /17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 51 75 60 / 28 13 22 45 MERIDIAN 71 52 75 58 / 40 16 19 38 VICKSBURG 75 52 75 59 / 22 10 22 47 HATTIESBURG 71 55 77 59 / 69 31 26 57 NATCHEZ 73 56 74 61 / 59 15 32 59 GREENVILLE 74 54 74 56 / 28 23 7 30 GREENWOOD 74 54 75 57 / 23 24 7 27 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/17/03/ALLEN
Hazardous weather outlook, Feb 1, 3:23 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 323 PM CST WED FEB 1 2012 LAZ023>026-MSZ053>066-072>074-022130- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 323 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI...MAINLY SOUTH OF INTERSTATE TWENTY. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD MISSISSIPPI LINE. A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND QUARTER SIZED HAIL WILL AGAIN BE POSSIBLE ALONG AND SOUTH OF I-20 SATURDAY AFTERNOON AND EARLY EVENING. STRONG TO SEVERE HAZARDS SHOULD DIMINISH THROUGH THE EVENING AS THE ATMOSPHERE STABILIZES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FRIDAY AND SATURDAY. ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>027-034>036-040>042- 047-022130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 323 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI...MAINLY WEST OF INTERSTATE FIFTY FIVE. .DAY ONE...TONIGHT AND THURSDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THIS EVENING AS A COLD FRONT TRIES TO PUSH INTO THE AREA FROM THE WEST. BRIEF GUSTY WINDS TO 40 OR 50 MPH AND NICKEL TO QUARTER SIZE HAIL WILL BE THE MAIN RISKS WITH THESE STORMS. THE HIGHEST RISK FOR SEVERE STORMS WILL BE ALONG AND NORTHWEST OF A BASTROP...TO HOLLANDALE...TO GRENADA LINE AND STORMS IN THIS ZONE MAY PRODUCE HAIL POTENTIALLY AS LARGE AS GOLF BALLS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD MISSISSIPPI LINE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FRIDAY INTO EARLY SATURDAY. MSZ028>033-037>039-043>046-048>052-022130- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE- 323 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI MAINLY ALONG AND EAST OF INTERSTATE FIFTY FIVE. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG STORMS WILL BE POSSIBLE THIS EVENING AS MORE INTENSE THUNDERSTORMS MOVING IN FROM THE WEST GRADUALLY DIMINISH IN STRENGTH. THE MAIN RISK WITH THESE STORMS WILL BE PEA TO DIME SIZE HAIL AND BRIEF WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD MISSISSIPPI LINE. A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND QUARTER SIZED HAIL WILL AGAIN BE POSSIBLE ALONG AND SOUTH OF I-20 SATURDAY AFTERNOON AND EARLY EVENING. STRONG TO SEVERE HAZARDS SHOULD DIMINISH THROUGH THE EVENING AS THE ATMOSPHERE STABILIZES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FRIDAY AND SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, Feb 1, 10:20 AM CST, 5 hours 33 minutes before
LAZ024>026-MSZ060-011650- ADAMS MS-TENSAS LA-CONCORDIA LA-CATAHOULA LA- 1020 AM CST WED FEB 1 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1020 AM CST WED FEB 1 2012 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND VERY HEAVY RAIN WAS LOCATED 3 MILES SOUTH OF FROGMORE AT 1019 AM CST...MOVING NORTHEAST AT 30 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTH CENTRAL ADAMS COUNTY...AND EAST CENTRAL CATAHOULA... NORTHEASTERN CONCORDIA AND SOUTHWESTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3180 9141 3156 9128 3148 9165 3164 9172 TIME...MOT...LOC 1619Z 246DEG 24KT 3157 9163 MRM
Special weather statement, Feb 1, 3:53 PM CST, 0 minutes before
LAZ007-015-012225-
RICHLAND LA-MOREHOUSE LA-
353 PM CST WED FEB 1 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CST WED FEB 1 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 11 MILES NORTHWEST OF START AT 353 PM CST...MOVING EAST
AT 30 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN MOREHOUSE AND NORTHERN RICHLAND PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3268 9163 3267 9164 3267 9160 3258 9159
3258 9158 3245 9159 3249 9193 3252 9191
3259 9194 3264 9193 3265 9192 3266 9194
3268 9196
TIME...MOT...LOC 2153Z 274DEG 25KT 3259 9196
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 2:06 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin | 54 min |
| Feb 1, 4:02 AM CST | Special Weather Statement | JAN | Lawrence, Lincoln | 33 min |
| Feb 1, 5:35 AM CST | Special Weather Statement | JAN | Covington | 30 min |
| Feb 1, 6:41 AM CST | Special Weather Statement | JAN | Jones | 29 min |
| Feb 1, 6:54 AM CST | Special Weather Statement | JAN | Forrest, Lamar | 31 min |
| Feb 1, 7:19 AM CST | Special Weather Statement | JAN | Forrest, Lamar | 31 min |
| Feb 1, 9:27 AM CST | Severe Thunderstorm Warning | JAN | Adams | 48 min |
| Feb 1, 10:20 AM CST | Special Weather Statement | JAN | Adams | 30 min |
| Feb 1, 4:33 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 57 min |
| Feb 1, 5:11 PM CST | Tornado Warning | JAN | Leflore, Sunflower | 49 min |
| Feb 1, 5:24 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower, Washington | 43 min |
| Feb 1, 5:43 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 62 min |
| Feb 1, 5:48 PM CST | Tornado Warning | JAN | Carroll, Grenada | 23 min |
| Feb 1, 2:41 AM CST | Special Weather Statement | JAN | Concordia | 59 min |
| Feb 1, 8:53 AM CST | Special Weather Statement | JAN | Concordia | 27 min |
| Feb 1, 9:23 AM CST | Special Weather Statement | JAN | Concordia | 27 min |
| Feb 1, 4:39 PM CST | Special Weather Statement | JAN | Richland | 46 min |
| Feb 1, 4:57 PM CST | Special Weather Statement | JAN | Chicot | 43 min |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.